Jump to content

ImipramineGuy: Imipramine Withdrawal Challenges in Motion


ImipramineGuy

Recommended Posts

Hi to Everyone on this Forum!

 

I have been on Imipramine for more than 7 years. The dosage had peaked to nearly 110 mg at one time. Over a period, I started with Prozac 20 mg which is also my current morning dosage. The night dosage is Clonil 25 - this is supposed to be a very unique sub-product of Imipramine in high concentration. It is also supposed to help folks tapering from Imipramine and also helps to overcome PME which had surfaced last year.

 

This is the journey so far:

 

Week 1 - slowly tapered to 25 mg Imipramine

Came off gradually from 110 to 100 to 75 to 50 to 25.

 

Feeling so lethargic and sleepy at all times.

Some degree of blurred vision too. Not much but at times.

However, no gastrointestinal discomfort - the main worry that had gotten me started on Imipramine.

Noticed tendency to get bloated.

 

Week 2 - stopped Imipramine. Started  with Clonil 25 mg under my psychiatrist's advice.

NO major symptoms apart from feeling of laziness that remains all day long.

Wanted to sleep all the time.

Bloating in small bouts.

 

Week 3 - completed 7 days with Clonil instead of Imipramine.

Some headaches but nothing too serious.

Cycles of bloating and some bowel movement issues.

 

Week 4 - compleetd 15 days with Clonil instead of Imipramine.

Sleep is generally good.

Gastro issues seem to be rising.

Re-started taking enzyme tablets along with food.

Taking care not to eat outside, especially where hygiene seems a bit suspect.

 

Today - 12 March

Had the first, official episode of upset stomach since stopping Imipramine.

Did not take any GI meds as such.

Continued with daily routine.

Contacted my psychiatrist.

Not sure if all of this is Imipramine withdrawal but want to share some mild symptoms:

excessive blinking

easy straining of the eyes

alternate days of too much and then seriously little urination

bouts of extreme irritation

sleep settled but not as deep as before

 

Current State:

Awaiting my psychiatrist's update

Sticking to my schedule

Will start exercising again from tomorrow morning

Not going to quit and hurry back to taking Imipramine

Feel am ready to grind this out...

 

Link to comment
  • Moderator Emeritus

Welcome Imipramineguy,

 

Thank you for joining and posting an introduction, I'm sorry you are not feeling well at the moment.  I read through your post and I'm a little confused.  Are you trying to come off all your medication?

 

When did you start taking prozac?

 

Why did your doctor switch you to Clonil?  Clonil is also called Clomipramine its a tricyclic antidepressant, its brand name is Anafranil.

 

Did you taper down from 110mg imipramine to 0mg in one week, and then start on 25mg clonil?

 

Please would you put your drug and withdrawal history in your signature.  Putting a short version of your drug and tapering history in your signature helps people understand your context, it appears below each of your posts. Putting dates of stopping and starting drugs, including dosages and how you tapered is most helpful.  Here are instructions for how to do it:

 

http://survivinganti...your-signature/

 

From reading your post, I'm understanding that at the moment you are taking 20mg prozac in the morning and 25mg clonil at night, is this correct?

 

There is a potential major interaction between prozac and clonil:

 

Interactions between your selected drugs
interaction-3-big.png fluoxetine ↔ clomipramine

Applies to: Prozac (fluoxetine), Anafranil (clomipramine)

Talk to your doctor before using clomiPRAMINE and FLUoxetine. This combination may cause sedation, dry mouth, blurred vision, constipation, and urinary retention. You could also have high levels of FLUoxetine which include altered consciousness, confusion, poor muscle coordination, abdominal cramping, shivering, dilation of the pupils, sweating, high blood pressure, and increased heart beat. It is important to tell your doctor about all other medications you use, including vitamins and herbs. Do not stop using your medications without talking to your doctor first.

 

http://www.drugs.com/interactions-check.php?drug_list=702-355,1115-648

 

This may account for some of the symptoms you have been having. 

 

Once you get back to us with more details about your drug history and situation, we will be in a better position to offer support and suggestions.

 

Petunia.

I'm not a doctor.  My comments are not medical advise. These are my opinions based on my own experience and what I've learned. Please discuss your situation with a medical practitioner who has knowledge of tapering and withdrawal...if you are lucky enough to find one.

My Introduction Thread

Full Drug and Withdrawal History

Brief Summary

Several SSRIs for 13 years starting 1997 (for mild to moderate partly situational anxiety) Xanax PRN ~ Various other drugs over the years for side effects

2 month 'taper' off Lexapro 2010

Short acute withdrawal, followed by 2 -3 months of improvement then delayed protracted withdrawal

DX ADHD followed by several years of stimulants and other drugs trying to manage increasing symptoms

Failed reinstatement of Lexapro and trial of Prozac (became suicidal)

May 2013 Found SA, learned about withdrawal, stopped taking drugs...healing begins.

Protracted withdrawal, with a very sensitized nervous system, slowly recovering as time passes

Supplements which have helped: Vitamin C, Magnesium, Taurine

Bad reactions: Many supplements but mostly fish oil and Vitamin D

June 2016 - Started daily juicing, mostly vegetables and lots of greens.

Aug 2016 - Oct 2016 Best window ever, felt almost completely recovered

Oct 2016 -Symptoms returned - bad days and less bad days.

April 2018 - No windows, but significant improvement, it feels like permanent full recovery is close.

VIDEO: Where did the chemical imbalance theory come from?



VIDEO: How are psychiatric diagnoses made?



VIDEO: Why do psychiatric drugs have withdrawal syndromes?



VIDEO: Can psychiatric drugs cause long-lasting negative effects?

VIDEO: Dr. Claire Weekes

 

 

 

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy